Format

Send to

Choose Destination
Indian J Chest Dis Allied Sci. 2006 Jul-Sep;48(3):205-6.

INH induced status epilepticus: response to pyridoxine.

Author information

1
Department of Medicine, SUNY Upstate Medical University, New York, USA. vasut@upstate.edu

Abstract

Isoniazid is an effective and widely used drug in tuberculosis treatment. The administration of toxic amounts of INH causes recurrent seizures, profound metabolic acidosis, coma and even death but therapeutic dose of isoniazid is a very rare cause of seizures. We present a case of 44-year-old HIV positive African-American female who was recently started on a preventive dose of INH after being found purified protein derivative (PPD) positive. She developed status-epilepticus that did not respond to most of the antiepileptics. As soon as she received intravenous pyridoxine, the seizures terminated abruptly.

PMID:
18610679
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center